Superior vena cava occlusion in a patient with antiphospholipid antibody syndrome

Yaron Tomer, A. Kessler, A. Eyal, A. Many, Y. Shoenfeld

Research output: Contribution to journalArticle

10 Citations (Scopus)

Abstract

A 55-year-old woman with a lupus like disease, associated with the lupus anticoagulant, was admitted because of facial edema. Her facial swelling was previously attributed to the steroids she had been taking and they were tapered without improvement. Laboratory tests revealed high titers of anticardiolipin antibodies. Computerized tomography of her chest and Doppler ultrasound examination of her neck veins demonstrated a thrombus in the superior vena cava. She was treated with heparin and was maintained with longterm warfarin therapy with uneventful followup. Superior vena cava obstruction should be added to the long list of thromboembolic complications of the antiphospholipid syndrome.

Original languageEnglish (US)
Pages (from-to)95-97
Number of pages3
JournalJournal of Rheumatology
Volume18
Issue number1
StatePublished - 1991
Externally publishedYes

Fingerprint

Superior Vena Cava Syndrome
Lupus Coagulation Inhibitor
Doppler Ultrasonography
Anticardiolipin Antibodies
Superior Vena Cava
Antiphospholipid Syndrome
Warfarin
Heparin
Veins
Edema
Thrombosis
Neck
Thorax
Steroids
Tomography
Therapeutics

Keywords

  • Antiphospholipid syndrome
  • Lupus Anticoagulant
  • Superior vena cava syndrome
  • Systemic lupus erythematosus
  • Thrombosis

ASJC Scopus subject areas

  • Immunology
  • Rheumatology

Cite this

Tomer, Y., Kessler, A., Eyal, A., Many, A., & Shoenfeld, Y. (1991). Superior vena cava occlusion in a patient with antiphospholipid antibody syndrome. Journal of Rheumatology, 18(1), 95-97.

Superior vena cava occlusion in a patient with antiphospholipid antibody syndrome. / Tomer, Yaron; Kessler, A.; Eyal, A.; Many, A.; Shoenfeld, Y.

In: Journal of Rheumatology, Vol. 18, No. 1, 1991, p. 95-97.

Research output: Contribution to journalArticle

Tomer, Y, Kessler, A, Eyal, A, Many, A & Shoenfeld, Y 1991, 'Superior vena cava occlusion in a patient with antiphospholipid antibody syndrome', Journal of Rheumatology, vol. 18, no. 1, pp. 95-97.
Tomer, Yaron ; Kessler, A. ; Eyal, A. ; Many, A. ; Shoenfeld, Y. / Superior vena cava occlusion in a patient with antiphospholipid antibody syndrome. In: Journal of Rheumatology. 1991 ; Vol. 18, No. 1. pp. 95-97.
@article{1b408d6224c14e81aa20da65db1218a8,
title = "Superior vena cava occlusion in a patient with antiphospholipid antibody syndrome",
abstract = "A 55-year-old woman with a lupus like disease, associated with the lupus anticoagulant, was admitted because of facial edema. Her facial swelling was previously attributed to the steroids she had been taking and they were tapered without improvement. Laboratory tests revealed high titers of anticardiolipin antibodies. Computerized tomography of her chest and Doppler ultrasound examination of her neck veins demonstrated a thrombus in the superior vena cava. She was treated with heparin and was maintained with longterm warfarin therapy with uneventful followup. Superior vena cava obstruction should be added to the long list of thromboembolic complications of the antiphospholipid syndrome.",
keywords = "Antiphospholipid syndrome, Lupus Anticoagulant, Superior vena cava syndrome, Systemic lupus erythematosus, Thrombosis",
author = "Yaron Tomer and A. Kessler and A. Eyal and A. Many and Y. Shoenfeld",
year = "1991",
language = "English (US)",
volume = "18",
pages = "95--97",
journal = "Journal of Rheumatology",
issn = "0315-162X",
publisher = "Journal of Rheumatology",
number = "1",

}

TY - JOUR

T1 - Superior vena cava occlusion in a patient with antiphospholipid antibody syndrome

AU - Tomer, Yaron

AU - Kessler, A.

AU - Eyal, A.

AU - Many, A.

AU - Shoenfeld, Y.

PY - 1991

Y1 - 1991

N2 - A 55-year-old woman with a lupus like disease, associated with the lupus anticoagulant, was admitted because of facial edema. Her facial swelling was previously attributed to the steroids she had been taking and they were tapered without improvement. Laboratory tests revealed high titers of anticardiolipin antibodies. Computerized tomography of her chest and Doppler ultrasound examination of her neck veins demonstrated a thrombus in the superior vena cava. She was treated with heparin and was maintained with longterm warfarin therapy with uneventful followup. Superior vena cava obstruction should be added to the long list of thromboembolic complications of the antiphospholipid syndrome.

AB - A 55-year-old woman with a lupus like disease, associated with the lupus anticoagulant, was admitted because of facial edema. Her facial swelling was previously attributed to the steroids she had been taking and they were tapered without improvement. Laboratory tests revealed high titers of anticardiolipin antibodies. Computerized tomography of her chest and Doppler ultrasound examination of her neck veins demonstrated a thrombus in the superior vena cava. She was treated with heparin and was maintained with longterm warfarin therapy with uneventful followup. Superior vena cava obstruction should be added to the long list of thromboembolic complications of the antiphospholipid syndrome.

KW - Antiphospholipid syndrome

KW - Lupus Anticoagulant

KW - Superior vena cava syndrome

KW - Systemic lupus erythematosus

KW - Thrombosis

UR - http://www.scopus.com/inward/record.url?scp=0026020322&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0026020322&partnerID=8YFLogxK

M3 - Article

VL - 18

SP - 95

EP - 97

JO - Journal of Rheumatology

JF - Journal of Rheumatology

SN - 0315-162X

IS - 1

ER -